MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE PK 7 X 25MM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. BIOSURE PK 7 X 25MM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72202263
Medical Device Problem Codes Crack (1135); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that during a cl repair, after the insertion of the screws into the bone channel using the matching guide wire, ensuring the direction was correct, when attempting to implant one (1) biosure screw, the thread cracked.The procedure was resumed, after a non-significant delay, using an equivalent s+n back-up in the originally drilled hole.No void left.There was no fragmentation left inside the patient.The patient's status is fine.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H11 h6: additional information reviewed by the manufacturer has identified that this event should be re-evaluated for mdr reporting.The new information states that [add information], therefore, the new information states that [add information], therefore, [add reporting rationale].If additional details confirm the occurrence of a reportable event, we will update our records accordingly and submit a subsequent report detailing both the event and our completed investigations.If additional details confirm the occurrence of a reportable event, we will update our records accordingly and submit a subsequent report detailing both the event and our completed investigations.H3, h6: the reported device was received for evaluation.A visual evaluation showed the device was returned in original packaging with the batch number of the complaint on the label.The proximal end threads have a compressed deformity on one side but no fracture.The opposite side has indentions from being handled with an instrument but no fracture.Bio debris is present.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specifications found that the storage conditions and material requirements are specified for the implant material.Each lot must be accompanied by a material certificate of analysis.A definitive root cause for the deformation issue could not be determined.Factors that could have contributed to the deformation failure include procedural variance, or deviations from established protocols, increasing risks and leading to unintended consequences (rough handling or excessive force used on the device).Based on this investigation, the need for corrective action is not indicated.
 
Event or Problem Description

Brand Name
BIOSURE PK 7 X 25MM
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23923708
Report Number1219602-2025-03365
Device Sequence Number8825221
Product Code MBI
UDI-Device Identifier03596010621610
UDI-Public3596010621610
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K083635
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72202263
Device Lot Number51081316
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2025
Supplement Date Received by Manufacturer02/04/2026
Initial Report FDA Received Date12/30/2025
Supplement Report FDA Received Date02/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age37 YR
Patient SexMale
Patient Weight65 KG